What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 16, 11:35 AM CST, 1 hour 25 minutes earlier. Its key messages:
- There is a slight risk of severe storms east of the IL river from mid afternoon into mid evening. There is a level 3 of 5 (enhanced) risk for severe storms south of I-72, and a level 4 of 5 (moderate) risk south of I-70. All severe hazards are in play.
- Southwest winds gusting 35-45 mph this afternoon will combine with relative humidity values below 30% north of I-72 to result in increased fire danger. These winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists.
Area forecast discussion, May 16, 11:35 AM CST, 1 hour 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1235 PM CDT Fri May 16 2025
.KEY MESSAGES...
- There is a slight risk of severe storms east of the IL river
from mid afternoon into mid evening. There is a level 3 of 5
(enhanced) risk for severe storms south of I-72, and a level 4
of 5 (moderate) risk south of I-70. All severe hazards are in
play.
- Southwest winds gusting 35-45 mph this afternoon will combine
with relative humidity values below 30% north of I-72 to result
in increased fire danger. These winds will also result in a
risk for localized blowing dust, which could briefly diminish
visibility for motorists.
&&
.UPDATE...
Issued at 938 AM CDT Fri May 16 2025
WPC surface analysis depicts an unseasonably strong (981mb)
surface low centered across west-central MN, beneath an expansive
upper level trough apparent on water vapor satellite. As that
upper low meanders towards the east-southeast today, it will phase
with a southern stream shortwave lifting out of the Plains. The
arrival of this southern stream energy across a dryline this
afternoon should foster convective development across a portion of
central/southeast IL, though the northward extent of storms
remains unclear due to uncertainty in moisture return with surface
dewpoints in the mid 40s to mid 50s north of I-72 this morning.
Nonetheless, giving the seasonably strong forcing and weak
capping, the CAMs' depiction of intense convection capable of all
severe hazards remains on track; in addition, the past several
hourly iterations of the HRRR advertise pockets of hurricane force
(74+ mph) wind gusts which seems like a distinct possibility
given all the dry air in place (the entrainment of dry air results
in evaporational cooling and strong negative bouyancy in
thunderstorms). We'll continue to keep our peepers on model
trends, and especially the suite of surface observations and
mesoanalysis data to assess the potential going into early
afternoon. As it stands, the timeframe of greatest concern remains
2-9pm, with areas near I-55 and east at the highest risk (though
areas as far west as the IL River could be impacted).
Bumgardner
&&
.DISCUSSION...
Issued at 345 AM CDT Fri May 16 2025
SPC Day1 outlook continues an enhanced to moderate risk risk of
severe storms south of I-72 from mid afternoon to mid evening, with
the moderate risk south of I-70. This area has a 30-45% chance of
damaging wind gusts within 25 miles of a point, with 10% or
greater probability of wind gusts 75 mph (hurricane force) or
higher within 25 miles of a point. Areas south of I-70 have a
10-15% chance of tornadoes within 25 miles of a point with a 10%
or greater probability of EF2 or stronger tornadoes within 25
miles of a point. The slight risk of severe storms extends as far
nw as just east of the IL river, and areas east of the IL river
had a 10% or greater probability of 2 inch or larger hail within
25 miles of a point.
SPC issued a Public Severe Weather Outlook (PWO) to address the
moderate risk area over southern parts of IL/IN into east central
and southeast MO and central and western KY. ILX will be doing a
special 18Z sounding today in support of this severe wx risk.
Please stay weather aware today especially if you are east of the
IL river.
Convection had shifted into far southern IL/IN and into southeast
MO tied to a more active frontal boundary early this morning
while nearly clear skies prevailed over central IL CWA. A strong
981 mb low pressure was over far west central MN and weaker 1000
mb low in central KS. Temps at 330 am were in the low to mid 60s
over central IL and upper 60s to near 70F in southeast IL. Much
drier air had moved into central IL with dewpoints ranging from
the 45-50F nw of the IL river, to the mid 60s from Paris, to
Mattoon to Effingham southeast.
A negative tilted mid level trough to move into the mid/upper MS
river valley late today with strong surface low tracking eastward
across central MN and pressure gradient to tighten over central
IL. This will increase SSW winds back to breezy levels during
mid/late morning with wind gusts of 35-45 mph north of I-70 this
afternoon and winds turn WSW to SW. DESI HREF had 20-40% chance of
wind gusts of 45 mph or higher from I-72 north this afternoon.
Strong instability lifts back north into portions of central and
southeast IL during this afternoon with MLCAPES rising to
2000-3700 j/kg east of the IL river by 21Z/4 pm, highest in
southeast IL where 0-6km bulk shear values are 50-70 kts. The 0-3
km helicity is forecast to reach 200-250 m2/s2 by late afternoon
and supports supercells and tornadoes especially in southeast IL.
Convection to start develop along and east of the IL river during
mid afternoon and become more widespread and strong as it shifts
into eastern/se IL during late afternoon and early evening with
passage of cold front. Most of convection should be east of CWA
by sunset. Warm highs today in the mid to upper 80s though should
be a bit shy of record highs in the lower 90s.
Breezy westerly winds prevail tonight and Saturday with gusts
25-30 mph as large low pressure system moves east of Lake Huron.
Mostly sunny Saturday with cooler highs in the low to mid 70s.
Light wind on Sunday with increasing clouds from the sw by Sunday
afternoon and have slight chance of showers sw CWA later Sunday.
Seasonable highs Sunday in the mid to upper 70s.
More active weather pattern returns during next week, with
chances of showers and some thunderstorms Sunday night and Monday,
and higher chances of convection and heavier rainfall Monday
night through Tue evening per blended forecast. Though models
still differ with evolution of storm systems translating eastward
through the MO, mid MS and Ohio river valleys during Mon through
Wed frame. Highs in the low to mid 70s Monday to cool into the low
to mid 60s Wed and mid to upper 60s Thu. Seasonably cool lows Wed
and Thu nights in the mid to upper 40s.
07
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1232 PM CDT Fri May 16 2025
Between an unseasonably deep low pressure system across the Upper
Midwest and a surface high to our east, the pressure gradient has
tightened across central IL favoring stiff south to southwest
winds which will gust 25 to 35 kt (sporadically higher) through
the evening. Meanwhile, a shortwave disturbance lifting out of the
Central Plains will spark storms somewhere across the area, with
the highest confidence in storms at DEC and CMI and less certainly
further northwest. These storms will be capable of generating
localized large hail and wind gusts over 50 kt, as well as briefly
diminished visibility. Behind a cold front, winds will shift to
westerly this evening and remain gusty through the early portion
of the overnight period. Lower ceilings will filter in from the
north towards sunrise/11z, with HREF giving a 40-60% for MVFR at
PIA and BMI for several hours during the early to mid morning.
Winds pick back up a bit around 15-16z as diurnal heating deepens
mixing.
Bumgardner
&&
.FIRE WEATHER...
Issued at 315 AM CDT Fri May 16 2025
The latest RAP and HRRR models continue to show dewpoints dropping
sufficiently to bring RH values into the 20-30% range north of I-72
late morning and afternoon. Combining this with south to southwest
winds gusting 35-45 mph this afternoon and shifting west to southwest
will increase the risk for erratic fire behavior, so we recommend
limiting or at least using extra precautions with any burning
activities during the late morning into early evening. A special
weather statement was issued for areas from I-72 northward to address
the enhanced fire danger today.
Bumgardner/Huettl
&&
.CLIMATE...
Issued at 300 AM CDT FRI May 16 2025
Peoria IL tied a record high of 93F on May 15th which was 1st
set in 1894. The normal high temperature on this day is 74.
Record temperatures for today May 16:
&&
.CLIMATE...
Issued at 300 AM CDT FRI May 16 2025
Peoria IL tied a record high of 93F on May 15th which was 1st
set in 1894. The normal high temperature on this day is 74.
Record temperatures for today May 16:
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM CDT this evening for ILZ027>031-037-
038.
&&
Hazardous weather outlook, May 16, 12:08 PM CST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
108 PM CDT Fri May 16 2025
ILZ027>031-036-037-040-041-047>050-171815-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-
108 PM CDT Fri May 16 2025
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...This afternoon and tonight.
Another round of severe weather is expected this afternoon and
evening across portions of central and southeast Illinois. All
severe weather hazards including large hail exceeding 2 inches in
diameter, thunderstorm wind gusts exceeding 70 mph, and a tornado
are possible. The severe storm chances are higher in areas east of
I-55.
Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon. Southwesterly wind gusts up to 50 mph are
possible this afternoon, then westerly wind gusts up to 45 mph are
possible into the evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 3 PM and 7 PM today.
Expected storm motion is toward the northeast around 50 mph.
ILZ038-042>046-051>057-061>063-066>068-071>073-171815-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
108 PM CDT Fri May 16 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...This afternoon and tonight.
Another round of severe weather is likely this afternoon and
evening. All severe weather hazards including large hail exceeding 2
inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a
tornado are possible.
Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon, mainly in areas north of I-72.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed between 3 PM and 9 PM today.
Expected storm motion is toward the northeast around 50 mph.
Erwin
In the hours before
Local storm report, May 16, 9:03 AM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1003 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Dmg 2 SW Armington 40.32N 89.34W
05/15/2025 Logan IL Broadcast Media
Delayed report. Photos show a farm
outbuilding completely destroyed, power
poles down, and sheet metal strewn about the
property. A damage survey may be needed in
this area. Time estimated by radar.
0740 PM Tstm Wnd Dmg 1 SSW Warrensburg 39.92N 89.07W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 3 SSW Warrensburg 39.89N 89.09W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 2 ESE Latham 39.95N 89.12W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Delayed report. Social media photos show
large tree limbs down onto and around a
house. Some interior home damage occurred.
&&
ErwinLocal storm report, May 16, 9:04 AM CST, 3 hours 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1004 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Hail Pleasant Plains 39.87N 89.92W
05/15/2025 M0.70 Inch Sangamon IL Fire Dept/Rescue
Estimated 55 mph wind gust at the same time.
0617 PM Tstm Wnd Gst Pleasant Plains 39.87N 89.92W
05/15/2025 E55 MPH Sangamon IL Fire Dept/Rescue
Dime sized hail occurred at the same time.
0620 PM Hail Bartonville 40.65N 89.66W
05/15/2025 M1.00 Inch Peoria IL Trained Spotter
0622 PM Tstm Wnd Gst 3 NW Peoria 40.75N 89.63W
05/15/2025 M60 MPH Peoria IL Trained Spotter
0623 PM Tstm Wnd Dmg 3 NW Salisbury 39.91N 89.84W
05/15/2025 Menard IL Law Enforcement
Sign blown over on highway 97 near Hurie
Avenue, and farm shed destroyed on Hurie
Avenue west of highway 97.
0625 PM Tstm Wnd Dmg 2 NW Peoria Heights 40.76N 89.59W
05/15/2025 Peoria IL NWS Employee
10 inch tree branch snapped. Time estimated
by radar.
0626 PM Tstm Wnd Dmg 1 N Athens 39.98N 89.73W
05/15/2025 Menard IL Law Enforcement
Wind-driven hail damage to a residence north
of Athens.
0627 PM Tstm Wnd Dmg Athens 39.96N 89.72W
05/15/2025 Menard IL Emergency Mngr
Scattered tree damage occurred throughout
town.
0627 PM Hail Athens 39.96N 89.72W
05/15/2025 M1.00 Inch Menard IL Emergency Mngr
0627 PM Hail Athens 39.96N 89.73W
05/15/2025 E1.50 Inch Menard IL Public
Ping pong ball size hail at the city park.
0629 PM Hail 2 N Athens 39.99N 89.72W
05/15/2025 M1.75 Inch Menard IL Trained Spotter
Time estimated by radar.
0630 PM Hail Creve Coeur 40.64N 89.60W
05/15/2025 M0.70 Inch Tazewell IL Trained Spotter
0630 PM Tstm Wnd Dmg 1 SE Bay View Garden 40.80N 89.50W
05/15/2025 Woodford IL Trained Spotter
Numerous trees damaged, along with some
outbuildings. Time estimated from radar.
0635 PM Tstm Wnd Dmg 3 S Hartsburg 40.21N 89.45W
05/15/2025 Logan IL Public
Report of two semi trucks blown over on
I-155 near mile marker 3. Report was relayed
by emergency manager and time was estimated
by radar.
0638 PM Tstm Wnd Dmg 4 E New Holland 40.18N 89.51W
05/15/2025 Logan IL Emergency Mngr
significant damage to a home. power line
down nearby.
0638 PM Hail Elkhart 40.02N 89.48W
05/15/2025 M1.50 Inch Logan IL Emergency Mngr
0638 PM Hail Hartsburg 40.25N 89.44W
05/15/2025 M0.70 Inch Logan IL Emergency Mngr
Estimated 50 mph winds occurred at the same
time.
0638 PM Tstm Wnd Dmg Elkhart 40.02N 89.48W
05/15/2025 Logan IL Public
Trees down. Social media report.
0641 PM Hail 5 W Washburn 40.92N 89.39W
05/15/2025 M1.00 Inch Woodford IL Public
0642 PM Hail 1 NE Grandview 39.83N 89.60W
05/15/2025 E0.75 Inch Sangamon IL Public
Report from mPING: Dime (0.75 in.).
0643 PM Hail 2 NW Broadwell 40.09N 89.47W
05/15/2025 M1.75 Inch Logan IL Trained Spotter
Corrects location on previous report from
Broadwell.
0643 PM Tstm Wnd Dmg 2 NW Broadwell 40.09N 89.47W
05/15/2025 Logan IL Trained Spotter
A large tree was split with half of the tree
falling over. Golf ball sized hail also
occurred around this time. Time estimated by
radar.
0647 PM Tstm Wnd Dmg 2 SW Armington 40.32N 89.34W
05/15/2025 Logan IL Broadcast Media
Delayed report. Photos show a farm
outbuilding completely destroyed, power
poles down, and sheet metal strewn about the
property. A damage survey may be needed in
this area. Time estimated by radar.
0648 PM Hail 1 W Lincoln 40.15N 89.38W
05/15/2025 M1.75 Inch Logan IL Emergency Mngr
0648 PM Hail 3 W Lincoln 40.16N 89.41W
05/15/2025 E1.00 Inch Logan IL Public
Report from mPING: Quarter (1.00 in.).
0649 PM Hail NWS Lincoln 40.15N 89.34W
05/15/2025 M1.00 Inch Logan IL NWS Employee
0659 PM Tstm Wnd Gst Broadwell 40.07N 89.44W
05/15/2025 M62 MPH Logan IL Mesonet
Mesonet station UR707 Broadwell.
0659 PM Tstm Wnd Gst Mclean 40.32N 89.17W
05/15/2025 M60 MPH McLean IL Trained Spotter
0700 PM Hail 3 NE Shirley 40.44N 89.03W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0702 PM Hail 3 N Shirley 40.46N 89.06W
05/15/2025 M1.00 Inch McLean IL Trained Spotter
0702 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0703 PM Hail 3 SW Bloomington 40.45N 89.03W
05/15/2025 M1.25 Inch McLean IL NWS Employee
0703 PM Funnel Cloud 2 SSE Riverton 39.82N 89.52W
05/15/2025 Sangamon IL Trained Spotter
Small funnel reported by trained spotter.
0703 PM Hail 2 W Bloomington 40.49N 89.04W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0703 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E1.25 Inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0704 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0705 PM Hail Bloomington 40.48N 88.99W
05/15/2025 M1.00 Inch McLean IL Public
0705 PM Hail 1 N Normal 40.52N 88.98W
05/15/2025 M2.00 Inch McLean IL Emergency Mngr
Photo provided measuring the hail. Time
estimated by radar.
0705 PM Hail 4 W Bloomington 40.50N 89.06W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
0705 PM Hail 2 W Bloomington 40.49N 89.04W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
0706 PM Hail 1 WNW Normal 40.51N 89.00W
05/15/2025 M2.00 Inch McLean IL Public
Social media report with photo provided
measuring the hail with a ruler. Time
estimated by radar.
0706 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.00 Inch McLean IL Emergency Mngr
0706 PM Hail 2 NNW Central Illinois 40.50N 88.93W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.75 Inch McLean IL Public
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 E1.25 Inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0708 PM Hail 1 W Bloomington 40.48N 89.02W
05/15/2025 E1.75 Inch McLean IL Broadcast Media
0708 PM Hail 2 E Bloomington 40.48N 88.96W
05/15/2025 M2.00 Inch McLean IL Trained Spotter
Corrects location of previous report from 2
E Central Illinois Airport.
0708 PM Hail 1 NW Central Illinois A 40.49N 88.93W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0710 PM Hail 1 SW Normal 40.50N 89.00W
05/15/2025 M1.50 Inch McLean IL Trained Spotter
0711 PM Hail Heyworth 40.31N 88.98W
05/15/2025 M0.70 Inch McLean IL Trained Spotter
0711 PM Hail 2 NE Normal 40.54N 88.97W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0711 PM Hail 1 E Normal 40.51N 88.97W
05/15/2025 M1.00 Inch McLean IL Public
0711 PM Hail 3 N Shirley 40.46N 89.06W
05/15/2025 M1.00 Inch McLean IL Public
0715 PM Tstm Wnd Dmg 2 ENE Mechanicsburg 39.82N 89.37W
05/15/2025 Sangamon IL Public
4 power poles down east of Mechanicsburg.
Time estimated from radar.
0718 PM Hail Chenoa 40.74N 88.72W
05/15/2025 M0.88 Inch McLean IL Emergency Mngr
0718 PM Tstm Wnd Gst 3 WSW Chenoa 40.73N 88.77W
05/15/2025 M65 MPH McLean IL Mesonet
0720 PM Tstm Wnd Gst 3 WNW Towanda 40.58N 88.95W
05/15/2025 M60 MPH McLean IL Mesonet
Mesonet station FW2710 Towanda.
0720 PM Hail 2 WNW Berry 39.73N 89.50W
05/15/2025 M1.75 Inch Sangamon IL Public
Along highway 29 between Rochester and
Berry. Social media report.
0722 PM Hail Roby 39.74N 89.40W
05/15/2025 M1.25 Inch Christian IL Public
Estimated from pictures posted on social
media.
0723 PM Hail Chenoa 40.74N 88.72W
05/15/2025 E1.75 Inch McLean IL Emergency Mngr
0725 PM Hail 1 WSW Chenoa 40.74N 88.73W
05/15/2025 M1.50 Inch McLean IL Public
Hail this fell for approximately two
minutes.
0727 PM Hail Mount Auburn 39.77N 89.26W
05/15/2025 M1.75 Inch Christian IL Public
Hail from quarter to golf ball size. Social
media report.
0730 PM Tstm Wnd Dmg Niantic 39.85N 89.16W
05/15/2025 Macon IL Public
Tree uprooted. Social media report. Time
estimated from radar.
0740 PM Tstm Wnd Dmg 2 ESE Latham 39.95N 89.12W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 3 SSW Warrensburg 39.89N 89.09W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 1 SSW Warrensburg 39.92N 89.07W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0742 PM Funnel Cloud 2 W Oreana 39.94N 88.91W
05/15/2025 Macon IL Broadcast Media
0743 PM Tstm Wnd Dmg 3 W Decatur 39.84N 89.01W
05/15/2025 Macon IL Public
Power lines down and large tree branch
broken off on west side of Decatur.
0746 PM Tstm Wnd Dmg 1 NNW Decatur Airport 39.85N 88.86W
05/15/2025 Macon IL Public
Large tree branch broken east of Decatur,
and power lines down. Time estimated from
radar.
0748 PM Funnel Cloud Oreana 39.94N 88.87W
05/15/2025 Macon IL Public
Reported along I-72 near Mile Mark 144.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Delayed report. Social media photos show
large tree limbs down onto and around a
house. Some interior home damage occurred.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.74W
05/15/2025 Piatt IL Public
Report of a telephone pole broken and wires
down was relayed by local law enforcement.
Time was estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Large tree and wires down across the road
report was relayed by local law enforcement.
Time was estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Wires down was relayed by local law
enforcement. Time was estimated by radar.
0827 PM Tstm Wnd Dmg 1 E Champaign 40.11N 88.25W
05/15/2025 Champaign IL Broadcast Media
Tree down over the road at Springfield Ave
and State St, relayed by Broadcast media.
Time was estimated with radar.
0853 PM Tstm Wnd Gst Willard Airport 40.03N 88.28W
05/15/2025 M58 MPH Champaign IL ASOS
ASOS station KCMI Willard Arpt.
&&
ErwinLocal storm report, May 16, 9:20 AM CST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1020 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Hail 3 W Lincoln 40.14N 89.41W
05/15/2025 E2.00 Inch Logan IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
0638 PM Hail 2 S Lincoln 40.12N 89.36W
05/15/2025 E1.75 Inch Logan IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
0705 PM Hail 1 W Normal 40.51N 89.00W
05/15/2025 E2.50 Inch McLean IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
&&Special weather statement, May 16, 11:07 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1207 PM CDT Fri May 16 2025
ILZ036-040>051-053-170000-
Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Macon-
Including the cities of Canton, Rushville, Havana, Lincoln, Clinton,
Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg,
Winchester, Jacksonville, Springfield, and Decatur
1207 PM CDT Fri May 16 2025
...GUSTY WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...
South to southwest winds gusting 35 to 45 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.
ILZ027>031-037-038-170000-
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
1207 PM CDT Fri May 16 2025
...STRONG WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...
South to southwest winds gusting 35 to 50 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.
Bumgardner